I'm on week 3, or thereabouts of Zoloft, and I've been suffering a few side effects. Though these aren't too bad, I'm wondering if they are likely to disappear or continue.. I've been suffering some mild insomnia, excess sweating, but perhaps most off putting is the lack of libido and sexual response!! I realise these are listed side effects, but will these resolve themselves or are they something I'm simply stuck with if I chose to continue with the medication? I'm finding the medication helpful, and I want to continue, but the last side effect in particular is concerning for me as my husbands "love language" is physical intimacy. Obviously stress and anxiety plays a part, so the Zoloft helps that, but now this!! argh I cant win :(
hmm... well how much are you sweating? also how much is your sex drive down? If it A LOT. maybe try different meds? but if the zoloft is helping your anxiety i'm not sure if you should switch? im really not sure to sure... youre sex drive may be down because of the anxiety.. sorry i took zofloft for only a few weeks then switched to prozac.
After reading your post more clearly. I believe these may just be "minor" side effects. You said they are minor. When you take the zoloft try to not to think about your sex drive. I mean lets face it. sometimes we simply arent in the mood when the other is. If you notice you have NO NO AND I MEAN NO sex drive or you are SWEATING A TON. then I think it would be time to contact your doctor to switch meds. until then give it some more time. I am no expert on zoloft, nor a doctor. so maybe somebody on here can help you more. You'll be okay!
We can't tell you what you want to know, since everyone has a different experience. For some these last, for some they don't, many don't get them at all, many get them much worse that you have. At only 3 weeks there's no way to know if it's going to last or not, and by 4-6 weeks when maximum benefits will be known to you you'll know better if the cost is worth the benefit. I don't know how to deal with the sweats -- I got them from both Lexapro and Celexa and have to take a shower before going to bed in the hopes it will prevent them even though I'm now on a very low tapering dose of Celexa. I don't always get them, just sometimes especially in summer, so you never know. My guess is of the three, the sweats and insomnia are most likely to go away, but sometimes these meds are stimulating because they are intended and tested as antidepressants, and were only later found to help with anxiety. For some they're just too stimulating. Because serotonin is involved with melatonin production, somewhere down the line you might find that can help in low dose with the insomnia problem if it persists. As for the sexual side effect, that's most likely to last, and it's very common. There are two ways to deal with it -- one is to know what really turns you on and make sure your husband knows about it -- many people just don't have something that does this or aren't particularly sensuous people and for them it is more difficult. We are all different before we ever take these drugs. The second is that some psychiatrist will add Wellbutrin,as stimulating antidepressant in low dosage as an adjunct to the ssri and it sometimes takes away the sexual side effects. But then you're on two drugs, so it's a choice. So give it time, see how it goes, but if you find the side effects are too much for you and you need to try a different medication, do it sooner rather than wait a long time -- the longer you're on these drugs, the longer it takes to taper off them. But you're very early yet to decide you can't let this drug work for you and still overcome these effects. There's a book that I think discusses this, called the Antidepressant Survival Guide by Hedaya. Might look into it.
I experienced the most significant side effects at about the same time period on zoloft that you are. Some good folks on here, plus my psychiatrist, advised me to wait at least 4-6 weeks, because it takes time for the meds to level out in your system. I'm on day 55 on zoloft and all my side effects are gone. Just my experience, though, yours may be different.
I'd give it a solid 2 more weeks. Keep focusing on good things - what is better vs. what is worse. And of course, if things continue to trouble you, always keep in touch with your dr.
I'm not sweating heaps..I've just noticed it is more than I usually do.. but then again it has been humid here.. so who knows.. Argh..I'm supposed to be going up to 25mgs but its so hard to up it when I know there's a good chance my anxiety will increase! (I'm on @18mgs now)
I can feel that these help me.. and my husband can notice a difference.. its just so scary for me..I've read some pretty horrific things that have happened to people when upping doses.. etc.. I'm constantly checking my Heart rate to make sure its not being elevated.. not that that's anything new mind you :( Is it ok to feel like you want to laugh.. I dunno its weird.. I think its that.. like almost being high.. or is it happy.. lols.. doesn't happen all the time.. just occasionally.. I have noticed I laugh more easily now, perhaps I had more of the depression than I realised.
I hate being like this. Meds were my last effort to help myself.. like the last "straw" In my mind.. the very worst thing I would needed to resort to..talking to a naturopath you would be convinced they are equal to putting poison into our bodies!
So three weeks.. put up with all side effects? How long until they become almost impossible to taper off of? That's another great concern of mine.. I have friends, and have googled so many stories of people going on medication that are unable to ever stop taking it due to terrible side effects.. Argh.. I'm making myself crazy (even more so)
Oh and to answer you question re the sex drive.. its not unusual for me to not feel like having sex due to my anxiety.. but usually when started... I'm ok.. sometimes "into it" more than others.. but generally my physical response is good and in a reasonable time frame.
The other night well,, I have never had so much trouble getting to the... er "happy point" before.. and the physical side of things was not as.. "responsive" as usual.. I dunno.. this may be because of my mood, tiredness due to insomnia .. who knows.. I told my husband he would just have to work harder! lol
I'm trying to not let all these things put me off taking these.. everday.. I stand there with my tablet cutter debating.. how much will I take.. the usual.. or will today be the day I up it to what the doc wants me on..how will I feel if I do.. who is home with me today.. etc etc...
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.